Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Mar 25, 2021, 6:44 PM EDT for Stanly County, North Carolina. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 25, 2021, 6:44 PM EDT (22:44 UTC)
- Expired
- Mar 25, 2021, 7:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Raleigh, NC
County Stanly County, NC
The radar
The Raleigh/Durham radar (KRAX), 153 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -122 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
467
WWUS82 KRAH 252244
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
644 PM EDT Thu Mar 25 2021
NCZ038-039-073-074-252330-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
644 PM EDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN RANDOLPH AND NORTHEASTERN
STANLY COUNTIES UNTIL 730 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plyler, or near Albemarle, moving northeast at 35 mph.
Wind gusts up to 50 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Albemarle, Badin Lake, Badin, Richfield, New London, Newsom,
Pinehaven Marina, Eldorado, Fish Tales Marina and Whip-O-Will
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3549 8030 3550 8023 3551 8019 3552 8018
3553 8020 3554 8019 3561 8003 3552 7992
3541 7994 3536 8026 3541 8030
TIME...MOT...LOC 2243Z 246DEG 28KT 3540 8025
$$
26What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Mar 25, 5:49 PM EDT, 55 minutes earlier.
Area forecast discussion, Mar 25, 5:49 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 549 PM EDT Thu Mar 25 2021 .SYNOPSIS... A weak mesolow will track northeastward along a quasi-stationary front over the southern and western NC Piedmont this evening. The front will then move slowly southeast across the area on Friday and Friday night. The front will reach South Carolina and Georgia on Saturday before lifting back north on Saturday night before another cold front sweeps southeast across the region on Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 545 PM Thursday... briefly increasing severe potential over the srn and possibly portions of the nwrn NC Piedmont through around 8 PM. A 1013 mb mesolow centered near KUZA/Rock Hill, SC will track newd along a preceding quasi-stationary front analyzed at 21Z from that low newd to near EQY and GSO through 9 PM. Associated convection/precipitation, including a classic supercell over Chester Co. SC, will likely cause the boundary and following diabatically- cooled air to collapse ewd across the nwrn and possibly srn NC Piedmont through the same time. SPC/RAP objective analysis data and modified RAP point soundings suggest that classic supercell is thriving amidst a low CAPE environment, less than 1000 J/kg, indicative of the shear/rotational/perturbation pressure influences that have compensated for a relative lack of buoyancy. The greatest severe potential will exist along the track of that storm, into the Anson/Richmond Co. vicinity around 645-7 PM EDT. Another bowing cell over Mecklenburg Co. may also intensify as it encounters the relatively warmer and unstable air to the east and affect Stanly, Montgomery, and possibly srn Randolph Co. through the same time. All severe hazards will be possible with the former storm, indicated by both its history and radar presentation. Should the Mecklenburg Co. storm indeed intensify, it would pose primarily a damaging wind and an isolated tornado risk. .PREV DISCUSSION... /ISSUED 305 PM EDT Thu Mar 25 2021/ A potent low pressure system over the Central Plains is bringing widespread severe weather to the southeastern United States. From this low, a warm front currently extends from Georgia into South Carolina and the western Piedmont of North Carolina. Although the focus of the strongest severe weather is across Alabama and Mississippi, the chance of severe weather does reach as far east as North Carolina. The current forecast only includes a small portion of the forecast area under likely pops, but this area may need to be expanded to the east. After the warm front moves north this evening, the primary focus for precipitation will be along the cold front, which will approach the western edge of the forecast area by morning. Over the last couple of days, synoptic models continue to show that the best forcing along the front will be much closer to the low pressure center, which will reach Detroit by the morning, which is the primary reason for staying with chance pops overnight. Between widespread cloud cover and strong southerly winds, it will be an extremely warm night, with lows only dropping into the 60s (and possibly threatening a record high minimum temperature at Fayetteville). && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... As of 305 PM Thursday... The cold front will continue its sweep across the state on Friday. In the last 24 hours, models have started to show a slightly quicker frontal passage, which means that most rainfall should be east of Interstate 95 by the early afternoon. High-resolution models indicate that during the morning hours, precipitation coverage should be extremely limited along the front in NC, and have only gone with a slight chance for thunderstorms. By the afternoon, enough instability should develop to allow for slightly greater thunderstorm coverage along the front, although coverage should still remain scattered. With modest wind shear along the front and respectable instability values, feel that the marginal SPC severe threat is warranted, particularly along the Interstate 95 corridor. If/when thunderstorms develop, any thunderstorm could become strong to severe. The front and all associated precipitation should be east of the forecast area by sunset. Expect another hot day tomorrow, with highs ranging from the upper 70s in the northwest to the mid 80s in the southeast. Overnight lows will still be above normal, in the 50s in all locations. && .LONG TERM /SATURDAY THROUGH THURSDAY/... As of 339 PM Thursday... Cold front from late Friday will settle across central SC by 12Z Saturday, with high pressure settling in over eastern NC and VA. The airmass lowers only slightly but warms back up by the afternoon to early evening hours as southwesterly flow returns. Highs to range from the mid to upper 70's to the north and upper 70's to near 80 in the south over the Coastal Plain and Southwest Piedmont. Clouds will increase Saturday, along with a chance of showers, especially evening and overnight as the cold front moves back north as a warm front. Precipitation should be spotty with overall not as much mid and upper-level forcing for ascent. Showers and thunderstorms appear likely during the afternoon and early evening hours Sunday, tapering off early Monday. The GFS has slowed the frontal passage relative to the 00Z ECWMF, but overall pattern is similar among the GEFS and NAM with low pressure over the eastern Great Lakes, with a trailing cold front south into the Appalachians and western NC Sunday afternoon. Both low-level and deep-layer shear is quite strong, with 0-1km shear of 20-30 kt and 0- 6 km shear of 50-60 kt, along with MLCAPE ~ 500 to 1000 J/kg. Potential could exist for a squall line to develop with potential severe thunderstorms in the afternoon and evening hours. SPC has eastern NC in a 15% chance of severe thunderstorms. It will be rather windy and warm ahead of the front with upper 70's to lower 80's and southwest winds 10-15 mph gusting into the middle 20's, if not higher. Good agreement continues in the guidance that High pressure settles in early Monday, with a more impressive shot of cooler air and highs closer to normal for late March in the low to middle 60's. Lows Monday night to early Tuesday could be quite chilly in the low to middle 40's with clear skies and light winds expected. Differences remain among the deterministic models for the middle part of next week. There is agreement in quasi-zonal flow (gradually becoming southwesterly) aloft for Tuesday, as well as the idea of an embedded shortwave trough moving through this flow. However some solutions take the wave to our south (GFS/GEFS) while others take it west of the Appalachian Mtns (EC/ECENS). Ensemble solutions are fairly split down the middle yielding a low confidence forecast for Tuesday. Neither outcome looks particularly drenching for our forecast area and I maintained the idea of 15-20 percent PoPs during this time period. Temps on Tuesday and even into Wednesday should be within a few degrees of normal. Looking upstream however, a larger longwave trough is depicted by nearly all available guidance with an anticipated arrival in the Mid Atlantic late Wednesday into Thursday. Much cooler temperatures are anticipated behind the front, along with more widespread precip chances. Exact timing of a surface frontal passage is still TBD but a late-week cool-down looks likely. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... As of 135 PM Thursday... 24 Hour TAF Period: A band of light showers has made its way across most terminals. An axis of rain has set up just west of the Triad, and the area of rain could wobble far enough to the east to bring scattered showers to INT/GSO. Although gusty winds were expected at most locations this afternoon, cloud cover has remained widespread enough to not allow much mixing, except for gusts that have started at FAY where there is more scattered cloud cover. Mixing is expected to develop overnight, so gusts have been continued in the forecast. Therefore, although true low-level wind shear criteria might not be mixed considering the strong surface winds, have maintained LLWS at all terminals rather than send the message that a low-level jet is not developing. A cold front moving through late tonight and Friday morning will not have strong dynamics with it, and therefore only isolated to scattered showers are expected so there is no precipitation mention in the TAFs. There will be a few hour period with the frontal passage with MVFR cigs and an isolated IFR cig cannot be ruled out. Conditions should be VFR by the end of the TAF period, with gusty winds continuing behind the front. Outlook: VFR conditions are expected Friday night into Saturday morning. After a chance of showers and restrictions Saturday afternoon and night, expect widespread restrictions and showers Sunday before restrictions and showers ease up Sunday night and dry VFR weather returns for Monday and Tuesday. && .EQUIPMENT... As of 900 AM Thursday... The KRDU ASOS remains degraded because of a software and communications problem. No restoration time is available. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS/Blaes NEAR TERM...MWS/Green SHORT TERM...Green LONG TERM...Kren/Leins AVIATION...Green
Hazardous weather outlook, Mar 25, 5:23 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 523 PM EDT Thu Mar 25 2021 NCZ021>024-038>040-073>076-083>086-262130- Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Chatham-Stanly- Montgomery-Moore-Lee-Anson-Richmond-Scotland-Hoke- 523 PM EDT Thu Mar 25 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. An isolated severe thunderstorm or two, with a primary threat of large hail or an isolated tornado, will be possible through 9 PM. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front will bring a threat of showers and thunderstorms to the region Sunday afternoon and evening. Some of these storms have the potential to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed, even if limited storm coverage and duration limit the need for a Watch. NCZ007>011-025>028-041>043-077-078-088-089-262130- Person-Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Wake-Johnston-Wilson-Harnett-Wayne-Cumberland-Sampson- 523 PM EDT Thu Mar 25 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A cold front may result in isolated storms Friday afternoon and early Friday evening. Some of the storms could be strong to severe. In addition, another cold front will bring a threat of showers and thunderstorms to the region Sunday afternoon and evening. Some of these storms also have the potential to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Mar 25, 6:02 PM EDT, 42 minutes before
Special Weather Statement
National Weather Service Raleigh NC
602 PM EDT Thu Mar 25 2021
NCZ073-083-252300-
Stanly NC-Anson NC-
602 PM EDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ANSON AND STANLY
COUNTIES UNTIL 700 PM EDT...
At 601 PM EDT, Doppler radar was tracking a strong thunderstorm over
Mint Hill, or 11 miles east of Uptown Charlotte, moving east at 35
mph.
Wind gusts up to 50 mph and a funnel cloud will be possible with
this storm.
Locations impacted include...
Albemarle, Ansonville, Fairview In Union County, Locust, Norwood,
Oakboro, Stanfield, Morrow Mountain State Park and Lake Tillery.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3531 8042 3539 8006 3537 8005 3536 8007
3526 8010 3524 8009 3522 8007 3519 8006
3508 8009 3508 8029 3520 8028 3520 8030
3518 8031 3517 8035 3518 8037 3516 8044
3518 8051
TIME...MOT...LOC 2201Z 263DEG 30KT 3517 8065
26Special weather statement, Mar 25, 6:18 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Raleigh NC
618 PM EDT Thu Mar 25 2021
NCZ083-252315-
Anson NC-
618 PM EDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT ANSON COUNTY UNTIL 715 PM EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monroe, moving east at 45 mph.
Wind gusts up to 50 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Wadesboro, Ansonville, Polkton, Lilesville, Peachland, Blewett Falls
Lake and White Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3509 8029 3513 8007 3511 8007 3508 8000
3512 7995 3512 7992 3510 7991 3507 7991
3504 7988 3501 7990 3498 7987 3495 7987
3491 7985 3490 7985 3487 8031
TIME...MOT...LOC 2218Z 261DEG 39KT 3495 8057
26Special weather statement, Mar 25, 6:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
644 PM EDT Thu Mar 25 2021
NCZ038-039-073-074-252330-
Stanly NC-Randolph NC-Davidson NC-Montgomery NC-
644 PM EDT Thu Mar 25 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY...SOUTHWESTERN RANDOLPH AND NORTHEASTERN
STANLY COUNTIES UNTIL 730 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Plyler, or near Albemarle, moving northeast at 35 mph.
Wind gusts up to 50 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Albemarle, Badin Lake, Badin, Richfield, New London, Newsom,
Pinehaven Marina, Eldorado, Fish Tales Marina and Whip-O-Will
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.
&&
LAT...LON 3549 8030 3550 8023 3551 8019 3552 8018
3553 8020 3554 8019 3561 8003 3552 7992
3541 7994 3536 8026 3541 8030
TIME...MOT...LOC 2243Z 246DEG 28KT 3540 8025
26The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 6:02 PM EDT | Special Weather Statement | RAH | Stanly | 58 min |
| Mar 25, 6:15 PM EDT | Tornado Warning | RAH | Stanly | 45 min |
| Mar 25, 6:18 PM EDT | Special Weather Statement | RAH | Anson | 57 min |
| Mar 25, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Davidson, Montgomery, Moore, Randolph, Richmond and 1 more | 38 min |
| Mar 25, 7:37 PM EDT | Special Weather Statement | RAH | Guilford | 38 min |
| Mar 25, 7:54 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 49 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.